MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number H749389695740
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Death
Event or Problem Description
From staff: during coronary intervention a stent was deployed causing a tear in the vessel.We attempted the delivery of a pk papyrus stent however were unsuccessful.Upon removal of the papyrus the covered portion of the stent was not present on the stent.Upon further investigation it is believed to have fallen off into the patient's coronary vessel without being deployed.Thus, made further intervention impossible to happen due to inability to pass the equipment.From doctor: patient was recently post cardiac surgery with 3 vein grafts placed to her heart arteries, during surgery there was damage to the left anterior descending (lad), which was repaired in the or distal to the attachment of the vein graft.The artery did not stay open and closed likely the night of the surgery, the patient was noted to be hemodynamically unstable and with ventricular tachycardia and with electrocardiogram changes suggestive of a cardiac infarction.We took the patient emergently to the catherization lab and noted that the lad segment distal to the freshly placed graft was occluded, we tried opening the segment with a balloon, but the result was suboptimal, and placement of a stent was then decided as the best option at that time.Placed the stent and the repaired portion of the lad likely perforated by the stitched coming loose.We occluded the site with a balloon and decided to place a covered stent which is the papyrus stent as a last resort, the stent was a 2.25 mm diameter stent, the smallest papyrus stent was a 2.5 mm diameter stent, the vessel was 2.25 mm in diameter, we had no other option than to use the slightly bigger covered stent and try to deploy it at a lower pressure.The covered stent got hung up in the 2.25 stent and would not go distally to the affected site and it was then removed, it likely got stripped off the balloon in the prior placed stent, we could not get further equipment distal to that area even with multiple balloons.

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10476349
Report Number10476349
Device Sequence Number2553126
Product Code DQY
UDI-Device Identifier08714729478386
UDI-Public(01)08714729478386
Combination Product (Y/N)N
Initial Reporter StateME
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
Report Date (Section F) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749389695740
Device Lot Number60230655
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/01/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight74
Date Report Sent to FDA08/20/2020